Alert archive / Nebraska / River Flood Advisories in 2018
River Flood Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Jan 14, 2018, 4:05 PM CST for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2018, 4:05 PM CST (22:05 UTC)
- Expired
- Jan 16, 2018, 12:31 PM CST
- In force
- 44 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Niobrara River near Sparks (SPKN1). The gauge peaked at 6.85 ft at Jan 13, 2018, 4:00 PM CST.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
691
WGUS83 KLBF 142205
FLSLBF
Flood Advisory
National Weather Service North Platte NE
405 PM CST Sun Jan 14 2018
...The National Weather Service in North Platte has issued a Flood
Advisory for the Niobrara River...
Niobrara River near Sparks affecting Brown...Cherry and Keya Paha
Counties
...Flood Advisory for Niobrara River at Sparks...
.The river level along the Niobrara River at Sparks continues in
flood stage. Some minor fluctuations in the river level will
continue due to ice jamming.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC017-031-103-160957-
/O.NEW.KLBF.FL.Y.0002.180114T2205Z-180116T0957Z/
/SPKN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
405 PM CST Sun Jan 14 2018
The National Weather Service in North Platte has issued a
* Flood Advisory for
The Niobrara River near Sparks.
* until late Monday night.
* At 3:18 PM Sunday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will continue in minor flood with minor
flurisectuations due to ice.
* Impact...At 6.5 feet...Minor flooding along the lower banks
downstream from Berry Bridge to Smith Falls Campground.
&&
LAT...LON 4293 10045 4288 10020 4283 10020 4288 10035
4288 10050
$$
power3 follow-up statements
840
WGUS83 KLBF 150616
FLSLBF
Flood Advisory
National Weather Service North Platte NE
1216 AM CST Mon Jan 15 2018
...The Flood Advisory continues for the Niobrara River...
Niobrara River near Sparks affecting Brown...Cherry and Keya Paha
Counties
.The river level along the Niobrara River at Sparks continues in
minor flood stage. Some minor fluctuations in the river level will
continue due to ice jamming.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC017-031-103-161816-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-180117T0000Z/
/SPKN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1216 AM CST Mon Jan 15 2018
The Flood Advisory continues for
The Niobrara River near Sparks.
* until Tuesday evening.
* At 11:15 PM Sunday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain in minor flood stage with
minor fluctuations due to ice.
* Impact...At 6.5 feet...Minor flooding along the lower banks
downstream from Berry Bridge to Smith Falls Campground.
&&
LAT...LON 4293 10045 4288 10020 4283 10020 4288 10035
4288 10050
$$
Roberg470
WGUS83 KLBF 151516
FLSLBF
Flood Advisory
National Weather Service North Platte NE
916 AM CST Mon Jan 15 2018
...The Flood Advisory continues for the Niobrara River...
Niobrara River near Sparks affecting Brown...Cherry and Keya Paha
Counties
.The river level along the Niobrara River at Sparks continues in
minor flood stage. Some minor fluctuations in the river level will
continue due to ice jamming.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC017-031-103-170000-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-180117T0000Z/
/SPKN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
916 AM CST Mon Jan 15 2018
The Flood Advisory continues for
The Niobrara River near Sparks.
* until Tuesday evening.
* At 7:15 AM Monday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain in minor flood stage with minor
fluctuations due to ice.
* Impact...At 6.5 feet...Minor flooding along the lower banks
downstream from Berry Bridge to Smith Falls Campground.
&&
LAT...LON 4293 10045 4288 10020 4283 10020 4288 10035
4288 10050
$$237
WGUS83 KLBF 161831
FLSLBF
Flood Advisory
National Weather Service North Platte NE
1231 PM CST Tue Jan 16 2018
...The Flood Advisory is cancelled for the Niobrara River...
Niobrara River near Sparks affecting Brown...Cherry and Keya Paha
Counties
.Ice continues to affect the Niobrara River near Sparks, however no
flooding is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC017-031-103-161901-
/O.CAN.KLBF.FL.Y.0002.000000T0000Z-180116T1830Z/
/SPKN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1231 PM CST Tue Jan 16 2018
The Flood Advisory is cancelled for
The Niobrara River near Sparks.
* until this afternoon.
* At 12:15 PM Tuesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will fluctuate due to ice jamming, however
no flooding is expected.
* Impact...At 6.5 feet...Minor flooding along the lower banks
downstream from Berry Bridge to Smith Falls Campground.
&&
LAT...LON 4293 10045 4288 10020 4283 10020 4288 10035
4288 10050
$$
TaylorWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jan 14, 3:04 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 14, 3:04 PM CST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 304 PM CST Sun Jan 14 2018 .SHORT TERM...(This evening through Monday) Issued at 303 PM CST Sun Jan 14 2018 An Arctic front is rapidly progressing south across the high plains today and bringing light snow back forecast area. The front should largely be south of the cwa by 00-03z this evening. The models are generating weak lift with the front, with rapidly cooling. Rain changing over to snow is likely as the front drops south. Will retain high end chance to likely POPs for much of the forecast, but rapidly decrease those values behind the front. The models do show the front hanging up over the higher terrain to the west, so its conceivable to see the highest snow totals over our far western counties, but even still, an inch of accumulation is not likely. Tonight, weak lift associated with strong jet max and saturation in the DGZ will provide for additional light snow or more than likely flurries across the cwa. Strong subsidence will put an end to any snow mention after 12z Monday with clearing skies. With Arctic air in place, temperatures will fall below zero across northern Nebraska, but stay in the low teens across our far southwest where clouds remain for much of the night. Temperatures remain cold for Monday with anticipated highs in the single digits and teens. Northerly winds will persist from 15 to 25 mph overnight and tomorrow for most areas. This will cause wind chill values to fall to around 20 below across much of north central Nebraska by 12z. A wind chill advisory has been issued beginning 10z tonight. .LONG TERM...(Monday night through Sunday) Issued at 303 PM CST Sun Jan 14 2018 Mid and long range models are in better agreement today and have better confidence in the mid week forecast as a result. Closed low centered over Quad Cities Monday evening will continue to affect the northern plains Monday night into Tuesday morning. Cold temperatures in the 10 to 15 below zero range will create dangerous wind chills and will add southeast Nebraska Panhandle and southwest Nebraska. As the ridge to the west expands east into the high plains temperatures will warm with dry conditions. Highs Tuesday in the teens and 20s. Relatively warmer Wednesday night with light southwest flow but clear skies and snow cover will keep temperatures in the single digits above zero. Ridge holds through the day on Wednesday with highs in the 30s and 40s. May be some fog over night as southerly flow continues but increasing clouds with a strong wave topping the ridge and moving across the Dakotas Wednesday night and through the day Thursday. Right now looks to be dry but will have to be watched. Fairly strong down slope winds will aid in temperature recovery on Thursday with temperatures in the upper 40s. Thursday night mild with lows in the 20s. Colorado low developing Friday as upper trough to the west approaches. Temperatures climb into the low 50s ahead of this system. Low continues to deepen Friday night into Saturday with snow developing to the northwest and spreading to the east through the day with a mix over southwest Nebraska and snow north of Interstate 80. As colder air filters in Saturday night all snow. Lows in the teens Saturday night as Pacific modified air moves in. Upper trough hangs around through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1137 AM CST Sun Jan 14 2018 An Arctic cold front will bring a short period of precipitation back to west central Nebraska this evening and overnight. Rain, changing to snow is likely, but accumulations should be rather light. Most locations will only see visibilities fall to 3sm or so, but with gusty northwest winds, localized blowing snow may impact ground visibility further. The latest guidance times the precipitation at KVTN this afternoon, then at KLBF by early evening. Otherwise winds remain gusty for all terminals behind the front overnight and through tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 4 AM CST /3 AM MST/ Monday to noon CST /11 AM MST/ Tuesday for NEZ004>010-022>029-035>038-056>059- 069>071-094. && SHORT TERM...Jacobs LONG TERM...Power AVIATION...Jacobs
Hazardous weather outlook, Jan 14, 3:13 PM CST, 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 313 PM CST Sun Jan 14 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-152115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 313 PM CST Sun Jan 14 2018 /213 PM MST Sun Jan 14 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Light snow is possible late afternoon and into tonight. Localized snow accumulations of up to an inch are possible. Otherwise, a half inch or less is expected for most places. Arctic air moving into the outlook area tonight will combine with breezy north winds to produce wind chills as low as 20 below zero late tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A wind chill advisory is in effect from 4 AM CST Monday until noon CST on Tuesday. Wind chill readings will fall to around 25 below Monday morning with values of 25 below to 29 below Monday night into Tuesday morning. A potential winter system could bring accumulating snow to western Nebraska Saturday into Saturday night. The intensity and track of this system remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:40 AM CST | Wind Chill Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 56 hr |
Nearby
River Flood Advisories in Nebraska, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.